Couldn't find what you looking for?

TRY OUR SEARCH!

Previously I heard some people were advocating using of Neosporin after the TCA peel, instead of vaseline and other nurturing creams. I am hoping to have another TCA peel soon and was revisiting this idea on internet, wondering is this the right way to take care of the downtime process this time. Some very disturbing information I came across, about Neosporin swelling and irritating people faces so they balloon and not handling peeling well at all. Now I am terrified to use it and of course will not. Is this really so bad and what is reason Neosporin and chemical peels are not good combination?

Loading...

I have read alarming things about Neosporin too. Frankly, I don't buy half or more of the things I read. Neosporin is a petroleum jelly based antimicrobial. Yes, considering that the world is headed towards antibiotic resistance we probably ought to be careful about using it. It is meant for wounds. Chemical peel healing sites are wounds, let's face it, so that seems like a responsible application. If you are allergic to any of the ingredients though, of course Neosporin is going to be harmful for you. Those who complain of immense swelling most likely fall into that category. It doesn't mean the product is bad or dangerous all over.
Reply

Loading...

User avatar
Celebrity
478 posts

As far as I know, having Neosporin on hand after a strong chemical peel is a good idea. When you start to develop serious flaking and even scabbing (which should not ideally happen but does on occasion), then you want something hydrating as well as antibacterial on hand, and Neosporin is the right ticket. Having said that, it is best if you simply follow the instructions your aesthetician sends you away with, and to head back in or call them for advice if you experience scabbing, swelling, irritation, or anything of that kind that could compromise the end results of the peel. 

Rosie

Reply

Loading...

I wouldn't sweat it either. Just use whatever it is that you are recommended to use before your peel, and then if you notice anything weird, yeah, follow up, people! Every single product, if you ask some people, they'll say its bad and dangerous. Neosporin, which I have also heard it said about that it causes severe inflammatory reactions, it is fine for most people actually. The big deal is to follow provider instructions after you have a chemical peel done unless you know you are allergic to some ingredient.
Reply

Loading...

just because neosporin can be bought OTC does not mean it is good to use it just like that. U wanna b careful there. Many people have allergies to neosporin, thats the swelling and irritation. Pregnant ladies and breastfeeding should also not b using it and anyone whos taking prescription drugs should check in b4 using cause it can interact with other drugs, + weirdly drs suggest check b4 use if you have wounds, which is what its for in the first place so yeah, careful with neosporin.
Reply

Loading...

Yeah, OP, you're right to be cautious about products before putting them on your skin, especially after something like a  chemical peel. Me, I don't do chemical peels, but yeah, I do tattoos. There's loads and loads of debate on what people should put on their skin after tats and it can get contentious, LOL. Neosporin ain't good after ink both 'cause it has petroleum jelly and that don't help wound healing as well as draws colour out. Also that antibacterial stuff can draw colour out as well. What I use is Panthenol. Different artists have different tricks anyways. I assume that's the same with chemical peels essentially. So yeah I do second the advice to listen to the person who does the peel, and of course look for info yourself as well. 

Reply

Loading...